Rivaroxaban and food: When I first went... - Anticoagulation UK

Anticoagulation UK
2,947 members1,100 posts

Rivaroxaban and food

mrsredboots
mrsredboots

When I first went on to rivaroxaban, a year ago, I got terrific indigestion, although I'm still not sure whether it was indigestion or clot pains. However, it stopped once I went on to the maintenance dose after 3 weeks, and I thought no more about it.

But yesterday, I forgot to take my pill at breakfast (don't know why - this NEVER happens!) and then forgot to take it at lunch. So I decided to take it about 2 hours after lunch, on the grounds that my stomach should still be fairly full. Big mistake - I had indigestion all the rest of the day! So if you do need to take your rivaroxaban at an unusual hour - EAT SOMETHING, even if it's only a piece of fruit!

7 Replies
oldestnewest

I've heard so many people say they get indigestion on rivaroxaban/Xarelto. I'm on Warfarin lifelong for a DVT in my leg. I really want to switch to a DOAC and Xarelto is what the docs recommend bc it's only once a day. Have you been on any other anticoagulant ? I hear that although Eliquis is twice a day, it's less likely to cause side effects like indigestion and does not need to be taken with food. I'm confused as to what to do. How do you feel otherwise on rivaroxaban?

I haven't ever been on any other anticoagulant, as rivaroxaban has suited me - most of the time I really don't know I'm on it! My father is on apixiban twice a day after a stroke (isn't that Eliquis?) and I think he's fine with it, too.

xarelto doesn't cause indigestion.

the reason they say take with food is simply to ensure it doesn't pass through too quick.

So they say, but it does seem to give me indigestion if I'm not careful!

Maddanj
Maddanj
in reply to mrsredboots

It says in the patient instruction leaflet that indigestion is one of the common side effects.

medicines.org.uk/emc/produc...

mrsredboots
mrsredboots
in reply to Maddanj

Indeed; it is a well-known side-effect, but usually wears off once one goes on to the maintenance dose.

Maddanj
Maddanj
in reply to mrsredboots

I still get this on occasion even on the maintenance dose. It's a side effect

You may also like...